Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 147, NWS State College, PA

June 9, 20114 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2011, 5:40 PM EDT for 4 counties in Pennsylvania. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 5:40 PM EDT (21:40 UTC)
Expired
Jun 9, 2011, 6:45 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Dauphin County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 122 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:50 PM EDTTSTM WND DMG2 W York Haven, PANUMEROUS TREES AND WIRES REPORTED DOWN IN MANCHESTER...CONEWAGO AND NEWBERRY TOWNSHIPS.
Jun 9, 6:00 PM EDTTSTM WND DMGCarlisle Springs, PATREES AND WIRES DOWN IN NORTH MIDDLETON TWP.
Jun 9, 6:13 PM EDTTSTM WND DMGHogestown, PATREES AND WIRES DOWN IN SILVER SPRING TWP.
Jun 9, 6:50 PM EDTTSTM WND DMG2 W York Haven, PANUMEROUS TREES AND WIRES REPORTED DOWN IN MANCHESTER...CONEWAGO AND NEWBERRY TOWNSHIPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 12:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WUUS51 KCTP 092140
SVRCTP
PAC041-043-099-133-092245-
/O.NEW.KCTP.SV.W.0147.110609T2140Z-110609T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR COLONEL DENNING STATE
  PARK...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOSERVILLE AROUND 550 PM EDT...
  CARLISLE SPRINGS AND CARLISLE AROUND 600 PM EDT...
  HOGESTOWN AND WERTZVILLE AROUND 610 PM EDT...
  MECHANICSBURG AROUND 615 PM EDT...
  CAMP HILL AND LEMOYNE AROUND 620 PM EDT...
  NEW CUMBERLAND AND LOWER ALLEN AROUND 625 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 219 AND 258...I-81 BETWEEN
MILE MARKERS 46 AND 75...I-83 BETWEEN MILE MARKERS 30 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22...ROUTE 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4026 7758 4036 7755 4034 7663 4020 7657
      4017 7666 4015 7668 4016 7669 4012 7672
      4010 7669 4009 7669
TIME...MOT...LOC 2139Z 276DEG 34KT 4028 7743

$$

FORECASTER: STEINBUGL
2 follow-up statements
666 
WWUS51 KCTP 092202
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 PM EDT THU JUN 9 2011

PAC041-043-099-133-092245-
/O.CON.KCTP.SV.W.0147.000000T0000Z-110609T2245Z/
CUMBERLAND PA-DAUPHIN PA-PERRY PA-YORK PA-
602 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN YORK...SOUTHEASTERN PERRY...SOUTHERN DAUPHIN AND
NORTHEASTERN CUMBERLAND COUNTIES...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CARLISLE SPRINGS...OR NEAR CARLISLE...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
HOGESTOWN AND WERTZVILLE AROUND 610 PM EDT...
MECHANICSBURG AROUND 615 PM EDT...
CAMP HILL AND LEMOYNE AROUND 620 PM EDT...
NEW CUMBERLAND AND HARRISBURG AROUND 625 PM EDT...
STEELTON AND HIGHSPIRE AROUND 630 PM EDT...
CLIFTON AND MIDDLETOWN AROUND 635 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 258...I-81 BETWEEN
MILE MARKERS 47 AND 74...I-83 BETWEEN MILE MARKERS 31 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22...ROUTE 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4010 7670 4013 7688 4020 7726 4020 7727
      4035 7725 4035 7721 4033 7662 4020 7657
      4018 7665 4017 7665 4017 7666 4015 7668
      4016 7669 4013 7672 4012 7672 4011 7671
TIME...MOT...LOC 2203Z 276DEG 34KT 4026 7713

$$

FORECASTER: STEINBUGL
681 
WWUS51 KCTP 092233
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EDT THU JUN 9 2011

PAC041-099-092243-
/O.CAN.KCTP.SV.W.0147.000000T0000Z-110609T2245Z/
CUMBERLAND PA-PERRY PA-
633 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND
NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4010 7670 4016 7698 4016 7691 4019 7693
      4019 7691 4020 7693 4023 7690 4021 7687
      4024 7687 4026 7682 4027 7660 4020 7657
      4018 7665 4015 7668 4015 7670 4012 7672
TIME...MOT...LOC 2233Z 278DEG 37KT 4017 7675

$$

PAC043-133-092245-
/O.CON.KCTP.SV.W.0147.000000T0000Z-110609T2245Z/
DAUPHIN PA-YORK PA-
633 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTH CENTRAL YORK AND SOUTHEASTERN DAUPHIN COUNTIES...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR VALLEY GREEN...OR NEAR MIDDLETOWN...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORK
HAVEN...LEWISBERRY AND GOLDSBORO

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 258...I-83 BETWEEN
MILE MARKERS 31 AND 46...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 322.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4010 7670 4016 7698 4016 7691 4019 7693
      4019 7691 4020 7693 4023 7690 4021 7687
      4024 7687 4026 7682 4027 7660 4020 7657
      4018 7665 4015 7668 4015 7670 4012 7672
TIME...MOT...LOC 2233Z 278DEG 37KT 4017 7675

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:03 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 9, 5:03 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT THU JUN 9 2011

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY A COLD FRONT ACROSS
CENTRAL AND EASTERN PENNSYLVANIA LATE THIS AFTERNOON AND THIS
EVENING. THE COLD FRONT WILL STALL NEAR OR SOUTH OF THE MASON
DIXON LINE TONIGHT BEFORE LIFTING BACK NORTH AS A WARM FRONT
FRIDAY INTO SATURDAY. ANOTHER COLD FRONT WILL CROSS THE
COMMONWEALTH ON SUNDAY. UNSETTLED CONDITIONS WILL PREVAIL THROUGH
THE UPCOMING WEEKEND WITH DRIER AND COOLER CONDITIONS BEHIND THE
FRONT INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

UPDATE TO CANCEL THE NW PORTION OF SVR TSTM WATCH #451. RECENT
RADAR TRENDS ARE DEPICTING MORE ISOLD TSTMS DEVELOPING FM THE
SCNTRL MTNS ENEWD INTO THE MID-LWR SUSQ VLY. EXPECT THE MAIN SVR
WX THREAT TO SHIFT INTO THESE AREAS OVER THE NEXT 1-3 HRS.
PREVIOUS DISCUSSION BELOW.

SEVERE THUNDERSTORM WATCH #451 REMAINS IN EFFECT UNTIL 00Z AND
INCLUDES ALL CENTRAL PA COUNTIES EXCEPT FOR WARREN. THE LATEST
OBSERVATIONAL DATA INDICATES THE PRE-FRONTAL TROUGH OR COLD
FRONTAL BOUNDARY HAS PUSHED SEWD ACRS THE NW MTNS WITH CURRENT
RADAR TRENDS AND FUTURE STORM INITIATION EXPECTED MAINLY SE OF
DUJ-ELM LINE. THIS BOUNDARY WILL REMAIN THE FOCUS FOR NUMEROUS
STRONG TO SEVERE TSTMS AS IT CONTINUES TO PUSH SEWD OVER THE CNTRL
MTNS AND MID-LWR SUSQ VLY THROUGH THE LATE AFTN AND EVENING HOURS.
SPC 1630Z MODERATE RISK OUTLOOK IS WELL-PLACED COVERING THE CNTRL
2/3RDS OF MY CWA. VERY STRONG DIURNAL HEATING OF A VERY MOIST
/65-70 DEWPOINT/ AIRMASS WITH WIDESPREAD TEMPERATURES IN THE LOW
TO MID 90S HAS RESULTED IN VERY STEEP LAPSE RATES AND ABUNDANT
INSTABILITY. AS STORMS APPEAR TO BE EVOLVING INTO LINE
SEGMENTS...DMGG WNDS STILL APPEAR TO BE THE MAIN THREAT. HOWEVER
LARGE HAIL IS POSSIBLE BUT WILL BE SOMEWHAT LIMITED BY HIGH
ENVIRONMENTAL FGZ LEVELS AROUND 15KFT. AWIPS HAIL ALGORITHMS
SUGGEST 50DBZ CORES WILL NEED TO EXCEED OVER 35KFT FOR QUARTER
SIZE/1 INCH SVR HAIL. CONVECTION WILL GRADUALLY SHIFT SEWD INTO
TONIGHT AWAY FROM THE BEST SHEAR. THE LOSS OF DAYTIME HEATING AND
WEAKER FLOW SUGGESTS A MORE ISOLATED SVR POTENTIAL SOUTH OF THE PA
TURNPIKE.

HEAT ADVISORY REMAINS IN EFFECT UNTL 00Z FOR THE LWR SUSQ VLY
CNTYS. CURRENT HX VALUES ARE GENERALLY BTWN 98-102F.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE COLD FRONT PUSH S OF THE MASON DIXON LINE TONIGHT INTO EARLY
FRI MORNING...BUT FLOW ALOFT GOES NEARLY ZONAL WHICH WILL ALLOW
THE BOUNDARY TO BECOME QSTNRY. THE FRONTAL ZONE WILL PIVOT AND
BEGIN TO RETURN NWD AS A WARM FNT THROUGH FRIDAY AS SFC RIDGE AXIS
SLIDES EWD INTO NEW ENGLAND AND WK FNTL WAVE OF LOW PRES MOVES ENE
FROM THE MID MS VLY INTO THE SRN GRT LKS. COOL/STABLE AIR WILL
RESIDE N OF THE WARM FNT OVR THE NRN 1/2 OF THE CWA TOMORROW WITH
THE BEST CHC OF A SHOWER TO TSTM ACRS SW AND SCNTRL MTNS IN THE
WARM SECTOR.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
WARM FNT WILL PUSH CONTINUE TO LIFT NEWD FRIDAY NIGHT AND
EARLY SATURDAY AS SWLY FLOW INCREASES AHEAD OF COLD FNT TRAILING
BEHIND ERN GRT LKS LOW PRES. SCATTERED TSTMS SHOULD DEVELOP
ALONG/AHEAD OF SFC COLD FRONT FROM LATE SAT MORNING THROUGH
THE AFTERNOON...MOVING EWD ACROSS REGION. SPC DY3 SLGT RISK
OUTLOOKS THE WESTERN 2/3 OF THE AREA FOR POTENTIAL SVR WITH THE
PRIMARY THREAT BEING DAMAGING GUSTS. RELATIVELY BACKED SFC FLOW
INVOF THE RETREATING/PSEUDO WARM FRONT ALSO WILL LEAD TO ENHANCED
LOW-LEVEL HODOGRAPHS/SRH AND STORM-RELATIVE BOUNDARY-LAYER WINDS
IN THAT AREA. AS SUCH...ANY RELATIVELY DISCRETE CONVECTION MAY
BECOME SUPERCELLULAR. DEEP-LAYER FLOW WILL BE MORE UNIDIRECTIONAL
FARTHER SW IN THE WARM SECTOR WITH MULTICELL BANDS/CLUSTERS
POSSIBLE. LATER SHIFTS MAY NEED TO REFINE POPS TO COINCIDE WITH
THE MAIN THREAT AREAS. THE COLD FRONT SHOULD CROSS THE
COMMONWEALTH SUNDAY MORNING. PRECIP CHANCES AND DEWPOINTS WILL
DECREASE FROM WEST TO EAST IN THE WAKE OF THE CFROPA DURING THE
DAY SUNDAY WITH MUCH DRIER...LESS HUMID AIR DIRECTED INTO THE
REGION BEHIND A GUSTY NLY WND.

EARLY NEXT WEEK LOOKS COOL AND MAINLY DRY WITH NW FLOW ALOFT BUT
WILL NEED TO WATCH UPPER TROUGH DIGGING THROUGH THE NORTHEAST
STATES. UPPER RIDGE SHOULD ARRIVE BY LATE TUE/WED ACCOMPANIED BY
HOT/HUMID CONDS. THE NEXT CHC OF RAIN SHOULD HOLD OFF UNTL LATE
NEXT WEEK AS SFC HIGH MOVES OFF THE COAST AND FNTL SYS APPROACHES
FROM THE MIDWEST.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
MVFR HZ FROM EARLIER TODAY HAS DISSIPATED ACROSS THE REGION AS OF
THE 18Z ISSUANCE. THE PRIMARY CONCERN FOR THE REMAINDER OF THE DAY WILL
BE THE DEVELOPMENT OF WIDELY SCATTERED SHRA/TSRA AHEAD OF AN
ADVANCING COLD FRONT. STORMS MAY BECOME SEVERE IN THE FAVORABLE
CONDITIONS PROVIDED BY THE WARM AND HIGHLY UNSTABLE AIR MASS.
TSTMS ARE ALREADY BEGINNING TO DEVELOP ACROSS THE NORTHERN TIER AS
OF 18Z AND WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH 03Z.

AFTER THE FRONT MOVES THROUGH TONIGHT...MVFR/IFR BR AND HZ IS EXPECTED
TO RETURN TO MUCH OF THE REGION. ISOLATED CASES OF LIFR CEILINGS
ARE ALSO POSSIBLE BEFORE 12Z. HAZE WILL LINGER ACROSS MUCH OF THE
STATE ONCE AGAIN...ESPECIALLY WHERE RAIN FALLS THIS AFTERNOON.
UNSETTLED WEATHER IS EXPECTED TO RETURN TOMORROW
AFTERNOON...REMAINING IN PLACE FOR MUCH OF THE WEEKEND.

OUTLOOK...
THU NIGHT...MVFR NW / VFR SE. TSTMS LIKELY...REDUCING CIGS/VSBYS.
FRI-SUN...PRIMARILY VFR. SCT SHRA/TSRA WITH LOCAL RESTRICTIONS.
MON-TUE...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ057-059-
063>066.

&&

SYNOPSIS...LA CORTE/STEINBUGL
NEAR TERM...LA CORTE/STEINBUGL/KREKELER
SHORT TERM...STEINBUGL/KREKELER
LONG TERM...STEINBUGL/KREKELER
AVIATION...LA CORTE/KOZAR
Hazardous weather outlook, Jun 9, 4:59 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT THU JUN 9 2011

PAZ012-018-019-024>028-033>036-041-042-045-046-049>053-056-058-
102100-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-
459 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE
ON SATURDAY AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ057-059-063>066-102100-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
459 PM EDT THU JUN 9 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE
ON SATURDAY AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-017-037-102100-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
459 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE
ON SATURDAY AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

In the hours before

Special weather statement, Jun 9, 5:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 PM EDT THU JUN 9 2011

PAZ036-063-064-092145-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-
516 PM EDT THU JUN 9 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FRANKLIN...
NORTHWESTERN ADAMS AND SOUTH CENTRAL CUMBERLAND COUNTIES...

AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHAMBERSBURG...MOVING
EAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR CASHTOWN AROUND 530 PM AND
ARENDTSVILLE AROUND 540 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 12 AND 24.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

LAT...LON 4005 7729 3982 7730 3989 7776 3999 7776

FORECASTER: GARTNER
Special weather statement, Jun 9, 5:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT THU JUN 9 2011

PAZ026-028-056-092145-
HUNTINGDON PA-JUNIATA PA-PERRY PA-
518 PM EDT THU JUN 9 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HUNTINGDON...
SOUTHWESTERN JUNIATA AND SOUTHWESTERN PERRY COUNTIES...

AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR PERULACK...MOVING EAST
AT 25 MPH. THE STORM WILL MOVE INTO BLAIN BY 540 PM.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR BLAIN AROUND 540 PM.

THIS WILL IMPACT ROUTE 522.

LAT...LON 4024 7764 4026 7765 4025 7767 4027 7766
      4029 7767 4025 7773 4027 7789 4039 7789
      4037 7786 4036 7781 4037 7776 4040 7773
      4044 7719 4022 7755

FORECASTER: DANGELO
Local storm report, Jun 9, 5:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     MUNCY                   41.20N  76.79W
06/09/2011                   LYCOMING           PA   PUBLIC

            TREES REPORTED DOWN IN MUNCY.

&&

EVENT NUMBER CTP1100237

EVANEGO
Local storm report, Jun 9, 5:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
532 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 SW HUGHESVILLE        41.22N  76.75W
06/09/2011                   LYCOMING           PA   TRAINED SPOTTER

            TREES AND WIRES DOWN ALONG ROUTE 405 BETWEEN MUNCY AND
            HUGHESVILLE.

&&

EVENT NUMBER CTP1100238

EVANEGO
Special weather statement, Jun 9, 5:38 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT THU JUN 9 2011

PAZ033-092215-
SOMERSET PA-
538 PM EDT THU JUN 9 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET COUNTY...

AT 536 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SOMERSET TO 13 MILES WEST OF SOMERSET TO 16 MILES SOUTH OF
CONNELLSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR JENNERSTOWN AROUND 550 PM...ACOSTA AROUND
600 PM...STOYSTOWN AROUND 610 PM AND MOUNT DAVIS AROUND 620 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 126.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

LAT...LON 3977 7939 3982 7937 3985 7942 3987 7942
      3999 7934 4010 7924 4012 7921 4012 7919
      4018 7915 4015 7871 3973 7892

FORECASTER: GARTNER
Special weather statement, Jun 9, 5:38 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT THU JUN 9 2011

PAZ057-063-092215-
CUMBERLAND PA-DAUPHIN PA-
538 PM EDT THU JUN 9 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUMBERLAND AND
SOUTHERN DAUPHIN COUNTIES...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENOLA...MOVING EAST AT
25 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR COLONIAL PARK AROUND 550 PM...
HUMMELSTOWN AROUND 600 PM AND HERSHEY AROUND 610 PM.

LAT...LON 4018 7676 4022 7684 4021 7689 4022 7690
      4020 7693 4021 7703 4030 7703 4033 7691
      4036 7694 4036 7702 4039 7702 4041 7666
      4020 7657 4016 7666

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:47 AM EDTHeat AdvisoryCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, York18 hr
Jun 9, 5:47 AM EDTSpecial Weather StatementCTPWarren88 min
Jun 9, 6:38 AM EDTSpecial Weather StatementCTPWarren52 min
Jun 9, 1:20 PM EDTSpecial Weather StatementCTPPotter25 min
Jun 9, 1:47 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga88 min
Jun 9, 2:42 PM EDTSpecial Weather StatementCTPCambria, Clearfield63 min
Jun 9, 2:55 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Clearfield2 hr
Jun 9, 2:59 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield61 min
Jun 9, 3:15 PM EDTSpecial Weather StatementCTPTioga30 min
Jun 9, 3:47 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga58 min
Jun 9, 4:12 PM EDTSpecial Weather StatementCTPBlair33 min
Jun 9, 4:19 PM EDTSpecial Weather StatementCTPColumbia, Montour41 min
Jun 9, 4:41 PM EDTSpecial Weather StatementCTPCumberland34 min
Jun 9, 4:44 PM EDTSpecial Weather StatementCTPLycoming31 min
Jun 9, 4:45 PM EDTSpecial Weather StatementCTPBedford, Somerset30 min
Jun 9, 4:59 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Union46 min
Jun 9, 5:06 PM EDTSevere Thunderstorm WarningCTPCumberland, York54 min
Jun 9, 5:09 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Northumberland, Perry, Schuylkill, Snyder66 min
Jun 9, 5:16 PM EDTSpecial Weather StatementCTPFranklin29 min
Jun 9, 5:18 PM EDTSpecial Weather StatementCTPPerry27 min
Jun 9, 5:38 PM EDTSpecial Weather StatementCTPDauphin37 min
Jun 9, 5:41 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill, Sullivan64 min
Jun 9, 5:53 PM EDTSevere Thunderstorm WarningCTPAdams, Dauphin, Franklin, Lancaster, Lebanon, York112 min
Jun 9, 5:53 PM EDTSevere Thunderstorm WarningCTPSomerset37 min
Jun 9, 6:15 PM EDTSevere Thunderstorm WarningCTPSchuylkill45 min
Jun 9, 6:32 PM EDTSpecial Weather StatementCTPSomerset28 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.